Alert archive / Colorado / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 115, NWS Denver/Boulder, CO

June 14, 2025Morgan County, Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 14, 2025, 6:43 PM MDT for Morgan County, Weld County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2025, 6:43 PM MDT (00:43 UTC)
Expired
Jun 14, 2025, 7:15 PM MDT
In force
32 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Tornado
Possible
Hail
1.5 in
Wind
60.0 mph

Counties Morgan County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 79 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 2:43 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 0.7 hours before the alert went out and 419 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2025-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2272 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2025-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2272 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1769 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
-61 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:53 PM MDT, 3 hours 50 minutes earlier. Its key messages:

  • Warm and dry through Monday, with a few high based showers or storms across the Foothills and I-25 corridor. A few strong to severe storms possible each afternoon and evening over northeast Colorado.
  • Cooler Tuesday and Wednesday as a storm system moves through. Better chances for rainfall across the metro and plains Tuesday.
  • Strong signal for near record breaking heat late next week into next weekend.
Area forecast discussion, Jun 14, 2:53 PM MDT, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
253 PM MDT Sat Jun 14 2025

.KEY MESSAGES...

- Warm and dry through Monday, with a few high based showers or
  storms across the Foothills and I-25 corridor. A few strong to
  severe storms possible each afternoon and evening over northeast
  Colorado.

- Cooler Tuesday and Wednesday as a storm system moves through.
  Better chances for rainfall across the metro and plains Tuesday.

- Strong signal for near record breaking heat late next week into
  next weekend.

&&

.DISCUSSION /Through Saturday/...
Issued at 217 PM MDT Sat Jun 14 2025

It's warm out there. We've seen our first 90F readings at DEN (91F
so far) and Central Park (93F) this afternoon, and we may have
another degree or two of warming to go across portions of the
metro. Meanwhile, there's been a gradual increase in CU across the
Foothills and western metro. Though there won't be a ton of
coverage to the high-based showers this afternoon, there should be
at least a few gusty outflow boundaries from this activity as it
drifts eastward. Recent ACARS soundings show MLCAPE near 250-500
J/kg, with more than sufficient DCAPE (~1400 J/kg) for a few gusts
of 40-50 mph. The severe threat should remain north and east of
the Denver metro, with CAMS loosely favoring a cluster of storms
along the northern edge of our CWA (northern Weld county through
Sedgwick/Phillips counties) where there's better instability/shear
overlap.

Tomorrow will feature more of the same - well above normal
temperatures across most of the forecast area, along with the
afternoon showers over the I-25 corridor and a marginal severe
threat across the far eastern plains. Highs should again reach the
90s with little issue, and could end up a degree or two warmer
than today.

Monday will more than likely be our 3rd day of >90F temperatures
across the metro and plains, though there's perhaps a little more
uncertainty in the temperature forecast. The upper ridge is
expected to slowly flatten with a weak shortwave working into
Wyoming during the afternoon. Southwesterly flow aloft will
increase a little bit in response to a second shortwave deepening
to the west of the region, and we could downslope our way to some
mid 90s temperatures. There is more spread than usual in this
timeframe for Monday's highs, with an equal number of ECMWF
ensemble members in the upper 80s vs. the upper 90s.

A cooling trend is likely on Tuesday as the aforementioned
stronger shortwave moves into the region. We should see some
increase in surface moisture as northeasterly flow strengthens
Monday night/Tuesday AM, leading to a broad axis of
instability/shear over most of the lower elevations. Depending on
the amount of cloud cover/daytime heating, this setup would
generally favor more coverage of strong/severe storms during the
afternoon hours along and east of I-25. SPC's Day 4 outlook seems
appropriate at this time, with the greatest threat of severe
weather still east of the Denver metro.

As we move into the latter half of the week, there is remarkably
good agreement across the deterministic/ensemble suites that an
expansive upper level ridge will build across the south central
CONUS. The mid-level thermal ridge axis essentially sits right
over Colorado for a couple of days between Thursday and Saturday,
leading to easily the warmest weather of the year. 700mb
temperatures on both the GEFS and ECME approach 21-22C... which
translates to roughly a return interval > 1 day per 10 years (but
not quite outside their respective model climatology).
Temperatures in the mid to upper 90s are forecast in this period,
with Friday being the highest confidence day. It's worth noting
that all but one ECMWF ensemble member has a high >100F at DEN on
Friday, with a handful of members approaching some all-time record
heat on both Friday and Saturday... though in previous years the
mid/long range surface temperature forecasts were frequently well
too warm. Either way, heat headlines look like they could be
needed as early as Thursday, assuming that the synoptic pattern
does not change substantially over the next couple of days.

&&

.AVIATION /18Z TAFS through 18Z Sunday/...
Issued at 1132 AM MDT Sat Jun 14 2025

VFR through the TAF period with generally light winds. Should see
a gradual increase in mid-level cloud cover this afternoon, with a
few gusty showers/virga by mid/late afternoon. Main concern will
again be just variable/gusty winds with more than sufficient DCAPE
indicated by forecast soundings. There could be some additional
outflow later this evening if an organized convective cluster
manages to develop east/northeast of DEN later, though confidence
in that is fairly low at this time.

Drainage winds will prevail overnight, becoming light and variable
during the morning hours, with southeasterly winds then likely by
late morning into Sunday afternoon. Can't rule out a few more
high-based showers tomorrow although coverage overall looks to be
pretty limited.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Hiris
AVIATION...Hiris
Hazardous weather outlook, Jun 14, 7:53 AM MDT, 10 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
753 AM MDT Sat Jun 14 2025

COZ030>051-151400-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
753 AM MDT Sat Jun 14 2025

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Warm weather is expected today, with highs in the upper 80s to mid
90s across the Denver metro and plains. A few strong to severe
storms will be possible across northeastern Colorado, mainly east
of a line from Fort Morgan to Limon.

Across the Denver metro, a few weaker showers could produce
briefly gusty winds this afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Above normal temperatures will continue Sunday and Monday with
highs in the 90s across most of northeast Colorado. Chances for
thunderstorms will be limited to the far eastern and northeastern
plains, with a couple strong to severe storms possible.

Tuesday will be cooler with a better chance of showers and storms
across the region. A warming and drying trend is likely through
the latter half of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

In the hours before

Special weather statement, Jun 14, 5:41 PM MDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Denver CO
541 PM MDT Sat Jun 14 2025

COZ035-038-150015-
Larimer and Boulder Counties Between 6000 and 9000 Feet CO-
Larimer County Below 6000 Feet/Northwest Weld County CO-
541 PM MDT Sat Jun 14 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LARIMER COUNTY
UNTIL 615 PM MDT...

At 541 PM MDT, Doppler radar was tracking a strong thunderstorm near
Masonville, or 8 miles west of Fort Collins, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Fort Collins, northern Loveland, Windsor, Timnath, Masonville,
  Bellvue, Buckhorn Mountain, Laporte and Horsetooth Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

If on or near a lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 4042 10534 4064 10533 4065 10495 4043 10496
TIME...MOT...LOC 2341Z 267DEG 17KT 4053 10521

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

RPK
Special weather statement, Jun 14, 5:47 PM MDT, 56 minutes before
Special Weather Statement
National Weather Service Denver CO
547 PM MDT Sat Jun 14 2025

COZ042-048-150015-
Northeast Weld County CO-Logan County CO-
547 PM MDT Sat Jun 14 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN LOGAN AND
NORTHEASTERN WELD COUNTIES UNTIL 615 PM MDT...

At 547 PM MDT, Doppler radar was tracking a line of strong
thunderstorms extending from 12 miles south of Kimball Municipal
Airport to near Pawnee Buttes, or extending from 16 miles south of
Kimball to 34 miles southwest of Kimball, moving east at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Pawnee Buttes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4077 10402 4095 10390 4100 10388 4100 10345
      4087 10352 4071 10362
TIME...MOT...LOC 2347Z 270DEG 13KT 4101 10370 4090 10381 4078 10393

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 TO 55 MPH

RPK
Special weather statement, Jun 14, 6:04 PM MDT, 39 minutes before
Special Weather Statement
National Weather Service Denver CO
604 PM MDT Sat Jun 14 2025

COZ038-043-150045-
Central and South Weld County CO-Larimer County Below
6000 Feet/Northwest Weld County CO-
604 PM MDT Sat Jun 14 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL WELD AND
EAST CENTRAL LARIMER COUNTIES UNTIL 645 PM MDT...

At 604 PM MDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Wellington to over Johnstown, or
extending from 11 miles northeast of Fort Collins to 10 miles west
of Greeley, moving east at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Greeley, eastern Loveland, Windsor, Evans, Johnstown, Milliken,
  Eaton, Severance, LaSalle, Ault, Pierce, Lucerne, Garden City, New
  Windsor Reservoir, Black Hollow Reservoir and Kelim.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

If on or near a lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 4035 10498 4049 10498 4068 10497 4068 10460
      4058 10462 4058 10463 4056 10463 4049 10464
      4032 10465 4034 10498
TIME...MOT...LOC 0003Z 272DEG 16KT 4067 10492 4049 10493 4038 10494

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH

RPK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 6:04 PM MDTSpecial Weather StatementBOUWeld41 min
Jun 14, 6:15 PM MDTTornado WarningBOUWeld30 min
Jun 14, 6:52 PM MDTSpecial Weather StatementBOUWeld38 min
Jun 14, 7:11 PM MDTSevere Thunderstorm WarningBOUMorgan, Weld34 min
Jun 14, 7:14 PM MDTSevere Thunderstorm WarningBOUMorgan, Weld46 min
Jun 14, 7:44 PM MDTSevere Thunderstorm WarningBOUMorgan, Weld46 min
Jun 14, 8:02 PM MDTTornado Warning Tornado observedBOUMorgan28 min
Jun 14, 8:34 PM MDTSpecial Weather StatementBOULogan41 min
Jun 14, 9:43 PM MDTSpecial Weather StatementBOUPhillips47 min
Jun 14, 10:01 PM MDTSevere Thunderstorm WarningBOUPhillips44 min
Jun 15, 2:57 PM MDTSpecial Weather StatementBOUDenver33 min
Jun 15, 3:10 PM MDTSpecial Weather StatementBOUDenver35 min
Jun 15, 3:45 PM MDTSpecial Weather StatementBOUDenver30 min
Jun 15, 3:53 PM MDTSpecial Weather StatementBOUWashington37 min
Jun 15, 4:02 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert25 min
Jun 15, 4:10 PM MDTSevere Thunderstorm WarningBOUWashington50 min
Jun 15, 4:26 PM MDTSpecial Weather StatementBOUMorgan34 min
Jun 15, 4:39 PM MDTSevere Thunderstorm WarningBOUMorgan36 min
Jun 15, 5:05 PM MDTAreal Flood AdvisoryBOUWashington3 hr
Jun 15, 5:27 PM MDTSevere Thunderstorm WarningBOUMorgan33 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.